Nebraska, 2015

Hail and Damaging Winds in Nebraska, July 4, 2015

July 4, 2015 · NWS CYS · 9 events in 4 counties and zones

Late afternoon and early evening thunderstorms produced strong winds and large hail across portions of the western Nebraska Panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Late afternoon and early evening thunderstorms produced strong winds and large hail across portions of the western Nebraska Panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 4, 3:07 PM MST, 6 minutes earlier.

Area forecast discussion, Jul 4, 3:07 PM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
407 PM MDT SAT JUL 4 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 406 PM MDT SAT JUL 4 2015

ISOLATED SHOWERS AND TSTMS HAVE BEGUN TO DEVELOP FOR MAINLY AREAS
ALONG AND WEST OF THE LARAMIE RANGE.  A STORM TRIED TO INTENSIFY A
FEW HOURS AGO AS IT MOVED OFF THE NORTH LARAMIE RANGE TOWARD
WHEATLAND...HOWEVER IT WEAKENED CONSIDERABLY.  DO NOT BELIEVE THAT
THE STORMS WILL BE AS STRONG TODAY ALONG THE LARAMIE RANGE WITH A
DRIER AIRMASS IN PLACE.  HOWEVER CAN NOT RULE OUT SOME GUSTY WINDS
WITH A VERY DEEP BOUNDARY LAYER IN PLACE.  THE MAIN AREA OF CONCERN
FOR STRONG TO SVR STORMS WILL BE OVER THE NEBRASKA PANHANDLE THIS
AFTERNOON INTO THE EARLY EVENING.  SPC MESOANALYSIS SHOWS THE SFC
TROUGH ALONG THE WY-NE BORDER WITH MLCAPE OF 2000-2500 J/KG TO THE
EAST OVER THE PANHANDLE.  BULK SHEAR IS AROUND 35 KTS...SO THERE IS
DEFINITELY SOME SVR POTENTIAL FOR STORMS INITIATING ACROSS NEBRASKA.
 THE HRRR DOES SHOW A FEW STORMS DEVELOPING OVER THE PINE RIDGE AND
DAWES COUNTY BY 22Z THAT QUICKLY MOVE SOUTHEASTWARD INTO NORTH
PLATTES CWA.  HAVE SMALL HAIL AND GUSTY WINDS IN THE FCST FOR THE
FAR EASTERN ZONES THROUGH THE EARLY EVENING.  OVERALL IT SHOULD BE A
NICE EVENING OVER THE MAJORITY OF THE REGION.

IT IS STILL LOOKING LIKE CHANCES OF RAIN WILL INCREASE ON SUNDAY AS
A WEAK UPPER LEVEL DISTURBANCE (CURRENTLY OVER SOUTHERN NEVADA)
MOVES NORTHEASTWARD OVER WYOMING.  THERE IS GOOD MONSOONAL MOISTURE
ASSOCIATED WITH THIS FEATURE AND PW VALUES INCREASE TO 1.25-1.50
INCHES ACROSS THE PLAINS BY THE AFTN...WITH AROUND 1 INCH TO THE
WEST OF THE LARAMIE RANGE.  COLD FRONT WILL BE MOVING SOUTHWARD
ACROSS THE CWA DURING THE AFTN.  SOUNDINGS AND INSTABILITY SUGGEST
THAT THERE COULD BE A STRONG STORM WITH SMALL HAIL...HOWEVER A BIT
MORE CONCERNED ABOUT HEAVY RAIN WITH THE DEEP MOISTURE IN PLACE.
STORM MOTIONS OF 20-25 KTS WILL LIKELY BE FAST ENOUGH TO KEEP THE
FLASH FLOOD THREAT LOW...HOWEVER IT IS SOMETHING WE WILL HAVE TO
WATCH.  A GOOD CHANCE OF RAIN WILL CONTINUE INTO EARLY SUNDAY NIGHT
AS THE MIDLVL DISTURBANCE MOVES INTO SOUTHWESTERN SOUTH DAKOTA.
STABLE POST FRONTAL AIRMASS WILL BE IN PLACE ON MONDAY...ESPECIALLY
TO THE EAST OF THE LARAMIE RANGE.  TEMPS WILL BE A GOOD 15-20
DEGREES COOLER.  KEPT LOW STORM CHANCES MAINLY CONFINED TO AREAS
ALONG AND WEST OF THE LARAMIE RANGE.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 406 PM MDT SAT JUL 4 2015

THE SYNOPTIC PATTERN WILL TRANSITION FROM A MORE ZONAL FLOW PATTERN
TO SOUTHWEST FLOW ALOFT THROUGH THE LATTER PART OF THE WEEK. WILL
CONTINUE TO SEE A NUMBER OF DISTURBANCES MOVE OVER THE FORECAST
AREA...WITH THE FIRST WAVE SLIDING EAST ACROSS THE AREA ON TUESDAY.
MOIST SOUTHEASTERLY SFC FLOW WILL INCREASE IN RESPONSE TO THIS WAVE
ON TUESDAY AND WILL ADVECT DEW POINTS OF LOW TO MID 50S INTO EASTERN
PLAINS. STRONG CONVERGENCE ALONG THE LARAMIE RANGE SHOULD INITIATE
CONVECTION IN THE EARLY AFTERNOON IN THIS AREA...WITH A FEW STORMS
LOOKING TO DEVELOP OVER THE EASTERN PLAINS THROUGH THE LATE
AFTERNOON AND EVENING AS WELL. BULK SHEAR IS FORECAST  TO BE IN THE
30 TO 40 KT RANGE SO WOULD NOT BE SURPRISED TO SEE A FEW STORMS
BECOME STRONG. ANOTHER PIECE OF ENERGY WILL MOVE OVERHEAD TUESDAY
NIGHT WITH JET DIFFLUENCE INCREASING OVER WYOMING AS THE UPPER JET
STRENGTHENS OVER THE NORTHERN PLAINS. KEPT SLIGHT CHANCE TO CHANCE
POPS FOR SHOWERS AND T-STORMS TUESDAY NIGHT...WITH THE HIGHER
CHANCES OVER THE MOUNTAINS AND EASTERN PLAINS. WEDNESDAY STILL LOOKS
QUITE SIMILAR TO TUESDAY BUT WITH THE FOCUS FOR STRONGER STORMS
LOOKING TO BE MORE OVER THE NEBRASKA PANHANDLE WHERE DEW POINTS
COULD SPIKE UP INTO THE UPPER 50S. A SHORTWAVE RIDGE WILL BEGIN TO
BUILD OVER THE ROCKIES ON WEDNESDAY NIGHT AND THURSDAY WITHIN
INCREASING SOUTHWEST FLOW ALOFT IN ADVANCE OF AN UPPER LOW MOVING
ACROSS CALIFORNIA. TEMPS WILL RETURN TO WIDESPREAD 80S WITH A FEW
90S EXPECTED ONCE AGAIN FOR THE EASTERN PLAINS ON FRIDAY AS THE
RIDGE MOVES OVERHEAD. SHOULD STILL SEE A CHANCE FOR AFTERNOON
SHOWERS AND THUNDERSTORMS ESPECIALLY OVER THE MOUNTAINS ON
THURSDAY...BUT WARMER AND DRIER AIR MOVING OVERHEAD ON FRIDAY COULD
LIMIT CONVECTION.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1218 PM MDT SAT JUL 4 2015

THE MAIN CONCERN FOR THIS TAF PERIOD WILL BE ISOLATED
THUNDERSTORMS DEVELOPING THROUGH THE AFTERNOON MAINLY FOR THE
SOUTHEAST WYOMING TERMINALS IN ADDITION TO KAIA AND KCDR. GUSTY
ERRATIC WINDS WILL ACCOMPANY THIS ACTIVITY...WITH BRIEF MVFR
VSBYS POSSIBLE IN MODERATE RAINFALL. OTHERWISE...LOOKING AT
WIDESPREAD PREVAILING GUSTS OF 20 TO 25 KTS THIS AFTERNOON WITH
VFR CONDITIONS.

&&

.FIRE WEATHER...
ISSUED AT 406 PM MDT SAT JUL 4 2015

MINIMAL FIRE WEATHER CONCERNS OVER THE NEXT FEW DAYS.  IT WILL BE
WARM ONCE AGAIN ON SUNDAY BEFORE A COLD FRONT PASSES OVER THE AREA
DURING THE EVENING AND COOLS THINGS DOWN FOR EARLY NEXT WEEK.  THERE
WILL BE A GOOD CHANCE OF WIDESPREAD WETTING RAINS SUNDAY AFTERNOON
THROUGH THE NIGHT ASSOCIATED WITH AN INCREASE IN MONSOONAL MOISTURE
AND A WEAK UPPER LEVEL DISTURBANCE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...ZF
LONG TERM...RJM
AVIATION...RJM
FIRE WEATHER...ZF
Hazardous weather outlook, Jul 4, 3:02 PM MST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
402 PM MDT SAT JUL 4 2015

WYZ101>119-052215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
402 PM MDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THOUGH THE EARLY EVENING
OVER SOUTHEAST WYOMING. GUSTY WINDS WILL BE THE MAIN THREAT WITH
THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS COVERAGE IS EXPECTED TO INCREASE BY SUNDAY AS A
COLD FRONT MOVES SOUTHWARD ACROSS THE REGION. IT WILL BECOME MUCH
COOLER ON MONDAY BEHIND THE COLD FRONT. THUNDERSTORMS ARE ALSO
EXPECTED EACH DAY THROUGH THE MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

NEZ002-003-019>021-054-055-095-096-052215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
402 PM MDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
EARLY EVENING OVER THE WESTERN NEBRASKA PANHANDLE. SOME OF THE
STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS COVERAGE IS EXPECTED TO INCREASE BY SUNDAY AS A
COLD FRONT MOVES SOUTHWARD ACROSS THE REGION. IT WILL BECOME MUCH
COOLER ON MONDAY BEHIND THE COLD FRONT. THUNDERSTORMS ARE ALSO
EXPECTED ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 4, 11:56 AM MST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1256 PM MDT SAT JUL 4 2015

WYZ103-106-107-041945-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
EAST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY-
1256 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CONVERSE...NORTHEASTERN
ALBANY AND WEST CENTRAL PLATTE COUNTIES UNTIL 145 PM MDT...

AT 1255 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HARRIS PARK...OR 23 MILES NORTHWEST OF WHEATLAND...MOVING
SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LARAMIE PEAK AND HARRIS PARK.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 86 AND
87.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4226 10547 4237 10528 4215 10498 4197 10522
TIME...MOT...LOC 1855Z 321DEG 21KT 4226 10532

FINCH
Special weather statement, Jul 4, 2:21 PM MST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
321 PM MDT SAT JUL 4 2015

NEZ002-003-095-096-042200-
NORTH SIOUX NE-SOUTH SIOUX NE-DAWES NE-BOX BUTTE NE-
321 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SIOUX...NORTHWESTERN
BOX BUTTE AND SOUTHWESTERN DAWES COUNTIES UNTIL 400 PM MDT...

AT 321 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF FLAHERTYS CORNER...OR 32 MILES SOUTHWEST OF CHADRON...
MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLAHERTYS CORNER AND MARSLAND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4247 10363 4263 10347 4241 10304 4214 10339
TIME...MOT...LOC 2121Z 308DEG 12KT 4245 10340

HAMMER
Special weather statement, Jul 4, 2:40 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MDT SAT JUL 4 2015

NEZ095-096-WYZ102-108-042215-
NORTH SIOUX NE-SOUTH SIOUX NE-GOSHEN COUNTY WY-NIOBRARA COUNTY WY-
340 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SIOUX...SOUTHEASTERN
NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES UNTIL 415 PM MDT...

AT 340 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF PRAIRIE CENTER...OR 26 MILES SOUTHEAST OF LUSK...MOVING
EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AGATE BED NATIONAL MONUMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4248 10418 4262 10411 4253 10363 4226 10384
TIME...MOT...LOC 2140Z 290DEG 21KT 4252 10405

HAMMER
Special weather statement, Jul 4, 2:42 PM MST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
342 PM MDT SAT JUL 4 2015

WYZ116>118-042230-
SOUTH LARAMIE RANGE FOOTHILLS WY-SOUTH LARAMIE RANGE WY-
CENTRAL LARAMIE COUNTY WY-
342 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE AND
SOUTHEASTERN ALBANY COUNTIES UNTIL 430 PM MDT...

AT 342 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VEDAUWOO CAMPGROUND...OR 15 MILES SOUTHEAST OF LARAMIE...MOVING
SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRANITE SPRINGS CAMPGROUND...NORTH CROW CAMPGROUND...CRYSTAL LAKE
CAMPGROUND...VEDAUWOO CAMPGROUND...CRYSTAL LAKE RESERVOIR...
VEDAUWOO...BUFORD AND GRANITE SPRINGS RESERVOIR.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 1 AND 7.
 INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 327 AND 355.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4112 10549 4128 10537 4109 10485 4107 10485
      4100 10491 4100 10528
TIME...MOT...LOC 2142Z 301DEG 22KT 4117 10535

HAMMER
Local storm report, Jul 4, 3:07 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
407 PM MDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             17 WNW HEMINGFORD       42.41N 103.38W
07/04/2015  E0.75 INCH       BOX BUTTE          NE   TRAINED SPOTTER

&&

GCLAYCOM

The radar

The Cheyenne radar (KCYS), 184 km away, was scanning. The volume nearest the first event began at 22:13 UTC.

Open the radar archive at this moment

Event by event

7 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Box Butte

When
July 4, 3:13 PM MST to 3:18 PM MST
Where
Box Butte County, 17 mi WNW of Hemingford
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
42.414, -103.378

Hen egg size hail was observed 17 miles west-northwest of Hemingford.

Hail, Box Butte

When
July 4, 3:20 PM MST to 3:25 PM MST
Where
Box Butte County, 9 mi W of Hemingford
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.320, -103.246

Golf ball size hail was observed nine miles west of Hemingford.

Hail, Box Butte

When
July 4, 3:31 PM MST to 3:35 PM MST
Where
Box Butte County, 11 mi N of Hemingford
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.479, -103.070

Quarter size hail was observed 11 miles west of Hemingford.

Thunderstorm Wind, Scotts Bluff

When
July 4, 5:10 PM MST to 5:15 PM MST
Where
Scotts Bluff County, 5 mi NE of Scottsbluff
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
41.921, -103.601

Wind gusts were estimated at 60 mph five miles northeast of Scottsbluff. Tree limbs were downed by the winds.

Thunderstorm Wind, Scotts Bluff

When
July 4, 5:30 PM MST to 5:35 PM MST
Where
Scotts Bluff County, 0.5 mi W of Minatare
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.810, -103.510

Wind gusts estimated at 60 mph were observed on the west side of Minatare.

Hail, Scotts Bluff

When
July 4, 5:38 PM MST to 5:43 PM MST
Where
Scotts Bluff County, 2 mi S of Melbeta
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.751, -103.520

Quarter size hail was observed two miles south of Melbeta. A corn field was destroyed by the large hail.

Hail, Banner

When
July 4, 5:40 PM MST to 5:45 PM MST
Where
Banner County, 16.97 mi NE of Harrisburg
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
41.690, -103.470

Quarter size hail was reported seven miles southeast of Melbeta. Wrights Gap Road was covered with hail.

Hail, Cheyenne

When
July 4, 6:44 PM MST to 6:49 PM MST
Where
Cheyenne County, 13 mi N of Potter
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.408, -103.320

Quarter size hail covered the ground 13 miles north of Potter.

Hail, Cheyenne

When
July 4, 7:30 PM MST to 7:35 PM MST
Where
Cheyenne County, 8 mi S of Potter
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.104, -103.320

Quarter size hail was observed eight miles south of Potter.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582420, 582421, 582422, 582423, 582424, 582425, 582426, 582427, 582432.